Immunosuppressive drugs and Lupus

https://www.carenity.co.uk/static/themes-v3/default/images/en/header/lupus.jpg

Patients Lupus

6 answers

54 views

Topic of the discussion


Posted on
Good advisor

What immunosuppressive medecines do you take? Has it been working well for you?

And what about side effects?

Thanks in advance for sharing your thoughts, remember that it can help others!

 

Beginning of the discussion - 26/10/2017

Immunosuppressive drugs and Lupus

Posted on
Good advisor

Microfenulate and a quinine derivative are the two drugs for her Lupus which she is allowed to stop and start depending on her consumption of anti-biotics. So much is wrong with her it is difficult to directly identify side effects as her individual conditions are widespread in their affects. Simply living with one crises to another, do we seek medical help or deal with it ourselves. Since these type of diseases have such widespread affects on the body that could have caused her heart disease etc. Monitoring is the key, she is required to have blood tests every two weeks that she and the doctor can manage the autoimmune and other tablets. Water retention also puts pressure and taking the right amount of tablets to control that raises its head on occasion. But the boils/constipation are her regular issue at this moment.

She has regular blood tests every two weeks to monitor inflammation etc. that allows the GP and herself monitor her condition and the amount of specific drugs needed. She has a little book to record the blood tests that cover around ten different readings and kidney functions. 

Immunosuppressive drugs and Lupus
1


Posted on

I'm currently on hydroxychloroquine, but possibly a candidate for biologics. Any experience on this? Thanks.

Immunosuppressive drugs and Lupus
1


Posted on
Good advisor

My wife has took it for 30 years with no side effects but as she has so many other drugs and conditions no further info than that!

Immunosuppressive drugs and Lupus
2


Posted on

Hello all, my doctor just put me on cyclophosphamide as my former medications weren't effective anymore. I've just started it not long ago so I don't know if it's working. I've been having quite a lot of nausea and a bit of diarrhoea and I've heard that I may lose some hair. Does anyone have experience with this? 

Immunosuppressive drugs and Lupus

Posted on

@eleventwelve Hello eleventwelve, thank you for your comment. I'm sorry you're having those side effects. Maybe some other members can share their experience with cyclophosphamide.

Hello everyone, I hope you're doing well. Have any of you been on immosuppressive medications for your lupus? Have any of you tried cyclophosphamide? What were the side effects? Did it work for you?

@Yvonne1962@BeverleyAnnemcc@Debrahenden@Aideenof@Susannah16@Jackleo1@Marc18@Julilonpe‍ 

Take care,

Courtney

Immunosuppressive drugs and Lupus

Posted on
Good advisor

Hi eleventwelve,

I found this online on the side effects  ''Side effects of cyclophosphamide include: Hair loss. Nausea. Vomiting. Diarrhea. Mouth sores. Weight loss. Stomach pain''.  

Is cyclophosphamide an immunosuppressant?

''Cyclophosphamide is an alkylating agent that prevents cell division by cross-linking DNA strands and decreasing DNA synthesis. It is a cell cycle phase nonspecific agent. Cyclophosphamide also possesses potent immunosuppressive activity''.

So effectively you are taking a Chemotherapy drug which clearly have long and short term effects, have a look online as there are plenty of information on the drug. Although my wife has the Lupus I have had Head and Neck cancer so aware of the short and long term effects of cancer treatment. You might also find more information on this site on such Chemotherapy drugs and their effects in the cancer section that might be useful. Clearly there will be many more people who no doubt direct experience of your drug, good luck!